Forums Home

Carers Forum

Acceptance, connection, support. Share the journey.

Safe, anonymous discussion for people living with mental illness, moderated 24/7 by mental health professionals.

Read the community guidelines
cancel
Showing results for 
Search instead for 
Did you mean: 

Something’s not right

Highlighted
Casual Contributor

Bipolar Info

I am nearly going blind looking for information I can't find. I'm hoping someone out there can help.

My family member has had BP for many years. Most of the time FM is stable but when they're not FM can be ill for about 8-12 weeks. All the meds are doubled but nothing works as quick as we would like for every bodies sake. New things are happening that aren't mentioned on the web or BP books.

FM walks backwards sometimes and then can't sit down to relax and then just stands even to eat, Has anyone else come across this. FM is on double the usual mood stabilisers and anti psychotics and I was wondering if it could be that. 

Any feedback would be much appreciated.

6 REPLIES 6

Re: Bipolar Info

Hello @Chlova 

Akathisia is the medical term for restlessness and inability to sit still and can be a side effect of antipsychotics as well as other medications and can be dose related. This should be reported to the treating team as it can increase certain risks.

Re: Bipolar Info

hi @Chlova and welcome
It sounds like speaking to the family members psychiatrist and/or gp would be a good idea in finding out what the next best steps would be.

Re: Bipolar Info

How is FM going @Chlova ?

How are you bearing IP?

Re: Bipolar Info

Thank you for your response

I did check it out on the drug info and also what Akasthasia was. We had discussed this with my daughters psychiatrist before but were told this was caused by extreme anxiety and given anti anxiety drugs to combat it. 

She is taking triple the amount of anti psychotics she usually does because of this current episode. 

We have tapered this down a little bit until her next Dr appointment in 2 weeks. She also walks backwards at times since she has been unwell also - along with a few other peculiarities at times.We were told this was anxiety also. 

After readin about Akathesia I definately agree this is what is happening.

Re: Bipolar Info

@Chlova, how did you go with the doctor`s appointment Heart

Re: Bipolar Info

Hi

thank you for your concern. Blood test results came back low on the mood stabilisers so they have been increased again. Medication prescribed for the Akathasia and anti depressant increased. (I always worry about the latter as there is a lot of conflicting stories regarding them for bipolar. ) I have decided I need to do some praying as all the meds that have been taken over the last 3 months do not seem to have made much difference apart from make FM into part zombie. Trying to remain positive !

For urgent assistance, call: